Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 76, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 10, 2006, 6:55 PM MST for Pinal County, Arizona. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2006, 6:55 PM MST (01:55 UTC)
- Expired
- Aug 10, 2006, 7:30 PM MST
- In force
- 35 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 84 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 719 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 2277 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 110158 FFWTWC AZC021-110330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 655 PM MST THU AUG 10 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 830 PM MST * AT 648 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM GENERATING VERY HEAVY RAINFALL ALONG HIGHWAY 79 BETWEEN FLORENCE AND ORACLE JUNCTION. THE STORM WAS NEARLY STATIONARY. * THE STORM PRODUCING FLASH FLOODING IS OTHERWISE EXPECTED TO REMAIN OVER MAINLY RURAL AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL WASHES AND STREAMS...HIGHWAYS...AND ROADS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3258 11126 3261 11084 3289 11085 3285 11129 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 110216 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 715 PM MST THU AUG 10 2006 AZC021-110330- PINAL AZ- 715 PM MST THU AUG 10 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MST FOR SOUTH CENTRAL PINAL COUNTY... AT 715 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN ALONG HIGHWAY 79 BETWEEN FLORENCE AND ORACLE JUNCTION. THE STORM WAS NEARLY STATIONARY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL WASHES AND STREAMS...HIGHWAYS...AND ROADS AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 3258 11126 3261 11084 3289 11085 3285 11129 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 110259 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 758 PM MST THU AUG 10 2006 AZC021-110308- PINAL AZ- 758 PM MST THU AUG 10 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTH CENTRAL PINAL COUNTY... AT 755 PM MST...RAINFALL HAD ENDED ACROSS SOUTH CENTRAL PINAL COUNTY. SOME FLOW IN NORMALLY DRY WASHES WILL CONTINUE INTO THE EVENING HOURS. LAT...LON 3258 11126 3261 11084 3289 11085 3285 11129 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:22 PM MST, 4 hours 33 minutes earlier.
Area forecast discussion, Aug 10, 2:22 PM MST, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 222 PM MST THU AUG 10 2006 .SYNOPSIS...AN ACTIVE PATTERN WILL CONTINUE INTO FRIDAY AS SOUTHEAST ARIZONA RESIDES IN A MOIST AND UNSTABLE ATMOSPHERE. A LOW PRESSURE TROUGH MOVING OVER THE WEST COAST WILL TURN THE FLOW MORE WESTERLY BEGINNING FRIDAY NIGHT. THIS WILL SLIGHTLY LOWER THUNDERSTORM CHANCES OVER THE WEEKEND AND INTO NEXT WEEK. HIGH TEMPERATURES WILL SEE LITTLE DAY-TO-DAY FLUCTUATIONS AND GENERALLY BE NEAR CLIMATIC NORMALS FOR AUGUST. && .DISCUSSION...WELL...AS OF THIS WRITING...WE ARE CURRENTLY IN THE WAITING GAME AS ATMOSPHERE IS RIPE TO EXPLODE IN STRONG THUNDERSTORMS WITH MAIN THREAT FROM THEM BEING HAIL AND VERY HEAVY RAIN. MORNING TUCSON SOUNDING SHOWED VERY LITTLE WIND IN THE COLUMN WHICH WILL RESULT IN SLOW MOVING STORMS. HAD ONE BIG STORM DEVELOP NEAR SONOITA EARLIER THIS AFTERNOON...BUT FOR NO STORM IT THAT EXCITING. WITH HIGH PRECIPITABLE WATER VALUES IN PLACE AND AN UNSTABLE UNSTABLE ATMOSPHERE IN PLACE YOU HAVE THE RECIPE FOR WET MICROBURSTS THUNDERSTORMS WITH POTENTIAL OF HAIL AND HEAVY RAIN WITH AMOUNTS BETWEEN 1-2...SOME LOCALLY HIGHER. ADDITIONALLY TO ADD TO THE RECIPE MIX WE HAVE A DEFORMATION ZONE OVERHEAD...AND AN UPPER LEVEL DISTURBANCE IN WESTERN CHIHUAHUA MEXICO MOVING TOWARD SOUTHERN ARIZONA...WITH ARRIVAL TONIGHT. THE MORNING MODELS DID NOT INITIALIZE THIS FEATURE VERY WELL AND THUS THE RESULTANT QPF/POP FORECASTS ARE LOW. WITH CURRENT WET CONDITIONS IN PLACE AND POTENTIAL FOR GREATER AREAL COVERAGE OF HEAVY RAIN...WE ISSUE A FLASH FLOOD WATCH FOR MOST OF SOUTHEAST ARIZONA UNTIL 10 PM THIS EVENING. WILL SEE SOME LINGERING SHOWERS OVERNIGHT. FRIDAY ACTIVITY WILL BE DEPENDENT ON AMOUNT OF ACTIVITY OCCURS TONIGHT. WILL THUS KEEP STANDARD MONSOON FORECAST IN PLACE. STARTING FRIDAY NIGHT AND CONTINUING INTO NEXT WEEK...WILL SEE THE UPPER LEVEL TROF OVER THE WEST COAST DEEPEN A BIT AND INCREASE DRIER SOUTHWEST FLOW ALOFT ACROSS THE AREA AND KEEP THUNDERSTORM ACTIVITY TO AREAS FROM TUCSON EAST...ESPECIALLY STARTING LATE WEEKEND AND CONTINUING INTO EARLY NEXT WEEK. ALTHOUGH IT WILL BE DRYING OUT A BIT DOESNT MEAN WILL BE HEATING UP...THANKS TO THE UPPER TROF. WILL KEEP TEMPERATURES NEAR SEASONAL NORMALS. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL 10 PM MST FOR PUBLIC ZONES 29>35. && WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 10, 1:01 PM MST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 101 PM MST THU AUG 10 2006 AZZ029>035-111400- SOUTHEAST PINAL COUNTY-UPPER GILA RIVER VALLEY- WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 101 PM MST THU AUG 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. ...FLASH FLOOD WATCH IN EFFECT UNTIL 1000 PM MST THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT THE COMBINATION OF A VERY MOIST AND UNSTABLE ATMOSPHERE ACROSS ALL OF SOUTHEAST ARIZONA AND LIGHT WINDS ALOFT WILL RESULT IN VERY SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN. THE MAJOR THREAT FROM THESE STORMS WILL BE WET MICROBURSTS...WITH THE POTENTIAL FOR RAINFALL AMOUNTS OF 1.00 TO 2.00 INCHES AND LOCALLY HIGHER...RESULTING IN FLASH FLOODING. IN ADDITION TO THE HEAVY RAINFALL...LARGE HAIL IS ALSO POSSIBLE. A DISTURBANCE OVER SOUTHERN CHIHUAHUA MEXICO WILL CONTINUE TO PUSH NORTHWEST TODAY...INTO SOUTHEAST ARIZONA BY LATE THIS AFTERNOON. THIS DISTURBANCE WILL ENHANCE THUNDERSTORM ACTIVITY THIS EVENING...INCREASING THE THREAT OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ALTHOUGH THE ATMOSPHERE WILL CONTINUE TO DRY OUT SLIGHTLY FROM THE WEST...THE WEATHER WILL REMAIN RELATIVELY ACTIVE WITH DAY TO DAY VARIABILITY OF THUNDERSTORM COVERAGE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 12:01 PM MST | Flash Flood Warning | TWC | Graham | 59 min |
| Aug 11, 12:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 45 min |
| Aug 11, 12:46 PM MST | Flash Flood Warning | TWC | Cochise | 59 min |
| Aug 11, 12:54 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 51 min |
| Aug 11, 1:08 PM MST | Flash Flood Warning | TWC | Cochise | 67 min |
| Aug 11, 1:54 PM MST | Flash Flood Warning | TWC | Cochise | 2 hr |
| Aug 11, 2:58 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 47 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.